Alert archive / West Virginia / Frost Advisories in 2016

Frost Advisory 1, NWS Charleston, WV

April 12, 201610 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this frost advisory at Apr 12, 2016, 2:16 PM EDT for 10 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 2:16 PM EDT (18:16 UTC)
In effect from
Apr 13, 2016, 2:00 AM EDT
Expired
Apr 13, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 52 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS71 KRLX 121816
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-130315-
/O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
216 PM EDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS. 

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-130315-
/O.NEW.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
216 PM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

* TEMPERATURE...IN THE LOWER 30S

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY IN
  THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE
  DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KISTNER
3 follow-up statements
820 
WWUS71 KRLX 130203
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131015-
/O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
1003 PM EDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131015-
/O.CON.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
1003 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURE...IN THE LOWER 30S

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY 
  IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS 
  MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
425 
WWUS71 KRLX 130729
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
329 AM EDT WED APR 13 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131300-
/O.CON.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
329 AM EDT WED APR 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131300-
/O.CON.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
329 AM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...IN THE LOW TO MID 30S

* TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY 
  IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS 
  MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
381 
WWUS71 KRLX 131252
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
852 AM EDT WED APR 13 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131400-
/O.EXP.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
852 AM EDT WED APR 13 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL
CONTINUE TO RISE STEADILY.

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131400-
/O.EXP.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
852 AM EDT WED APR 13 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL
CONTINUE TO RISE STEADILY.

$$

KISTNER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:24 PM EDT, 52 minutes earlier.

Area forecast discussion, Apr 12, 1:24 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
124 PM EDT TUE APR 12 2016

.SYNOPSIS...
COLD FRONT EXITS THIS MORNING...DRIER AIR SINKS SOUTH IN ITS WAKE.
HIGH PRESSURE CENTERED TO OUR NORTH AND NORTHEAST...PROVIDES
PROLONGED PERIOD OF EAST TO SOUTHEAST FLOW.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...SKIES CONTINUE TO CLEAR FROM WEST TO EAST THIS
MORNING BEHIND THE FRONT WITH RIDGING BUILDING IN. HAVE UPDATED
SKY FORECAST TO REFLECT VISIBLE IMAGERY AND CURRENT OBS/TRENDS
ACROSS THE REGION.  NO FURTHER UPDATES ARE NEEDED AT THIS TIME.

PREVIOUS DISCUSSION...
AS OF 600AM THE COLD FRONT HAD PUSHED THROUGH BKW AND EKN. RELIED
FAIRLY HEAVILY ON THE HRRR FOR MARCHING THE COLD FRONT AND POPS
ACROSS THE REMAINDER OF THE CWA EARLY THIS MORNING. THE COLD FRONT
SHOULD BE EXITING TO THE EAST JUST AFTER SUNRISE...HOWEVER
FORECAST SOUNDINGS SHOW LOW LEVEL MOISTURE LINGERING ACROSS THE
MOUNTAINS. CODED UP SOME DRIZZLE EARLY THIS MORNING ACROSS THE
EASTERN HALF OF THE CWA AS THIS MOISTURE GETS SQUEEZED OUT.

HIGH PRESSURE MOVES INTO THE GREAT LAKES REGION TODAY...AND CLOUDS
WILL GRADUALLY BREAK UP FROM WEST TO EAST. EXPECT A GOOD
RADIATIONAL COOLING NIGHT TONIGHT WITH LITTLE TO NO CLOUD COVER.
LOWS TONIGHT ARE A BIT TRICKY AS GUIDANCE IS HOVERING ON EITHER SIDE
OF FREEZING FOR ALL BUT HIGHEST ELEVATIONS WHICH ARE COLDER. USED
LOCALLY PRODUCED MOS BASED ON COOP SITES FOR LOWS TONIGHT. THIS
PRODUCT DOES FAIRLY WELL CAPTURING THE COLD SPOTS IN SE OHIO AND NE
KENTUCKY. FOR EXAMPLE THIS GUIDANCE GIVING AROUND 30 IN THE LOWER
SPOTS OF GREENUP AND CARTER COUNTY KY. WITH THIS IN MIND...CONVERTED
THE FREEZE WATCH TO A WARNING...AND ADDED NE KY AND LAWRENCE COUNTY
OHIO TO THE MIX. FOR THE COUNTIES ALONG THE OHIO AND TUG
FORK...FREEZING TEMPERATURES ARE ONLY EXPECTED AWAY FROM THE RIVERS
IN OUTLYING AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE HIGH PRESSURE CENTER NEVER SETTLES IN OUR VICINITY BUT RIDGES
DOWN THE PIEDMONT FROM ITS CENTER TO OUR NORTHEAST.  AS A RESULT...
LOW LEVEL FLOW TURNS WEAK EAST AND SOUTHEAST WEDNESDAY NIGHT THROUGH
FRIDAY. ENOUGH LOW LEVEL FLOW OVER MOUNTAINS...AND SOUTHERN PLATEAU
IN THE VICINITY OF BKW...TO KEEP TEMPERATURES A FEW DEGREES MILDER
AT NIGHT...AND A BIT LOWER DURING THE DAY.

THE SOUTHERN SYSTEM WEAK CUT OFF OVER THE LOWER MISSISSIPPI VALLEY ON
THURSDAY...MAY SPILL SOME HIGH CLOUDS NORTH.  THE 00Z NAM WAS MOST
AGGRESSIVE WITH SOME DEEPER MOISTURE CREEPING NORTH BY THURSDAY
EVENING...INTO OUR SOUTHERN COUNTIES. WILL LEAVE POPS AOB 14 PERCENT
IN OUR SOUTHERN COUNTIES. MID/UPPER RIDGE AXIS OVER US WITH WEAK
WINDS AT THOSE LEVELS.

AFTER THE INITIAL 850 MB WARMING ON WEDNESDAY...TEMPERATURES ALOFT
SLOW TO WARM.  SO NO BIG JUMP IN HIGH TEMPERATURES FOR THURSDAY AND
FRIDAY. AS MENTIONED...TRIED TO HOLD DOWN THE EASTERN SLOPES A BIT
ON MAXIMUM TEMPERATURE DUE TO THE WEAK EAST AND SOUTHEAST LOW LEVEL
FLOW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
VAST MAJORITY OF MODELS IN GOOD AGREEMENT. THIS PERIOD LOOKS QUIET
WITH A STRENGTHENING UPPER RIDGE OVER THE GREAT LAKES AND OHIO
VALLEY FRIDAY...QUICKLY DEVELOPING INTO A STATIONARY UPPER HIGH BY
THE WEEKEND. THIS UPPER HIGH OVER OUR AREA WILL HELP FORM A WELL
DEFINED OMEGA BLOCK OVER THE CONTINENTAL U.S...WITH ONE UPPER LOW
OVER THE SOUTHWEST U.S. AND ANOTHER OFF THE SOUTHEAST U.S. COAST.
THIS PATTERN PROTECTS US FROM SOUTHERN STREAM SYSTEMS TRYING TO
EJECT OUT OF THE SOUTHWESTERN U.S. UPPER LOW. AS THE HIGH DEVELOPS
AT THE SURFACE AND ALOFT...LOOK FOR A WARMING TREND WITH QUITE DRY
WEATHER AND ABUNDANT SUNSHINE. FOR THE LOW LANDS...TEMPERATURES WILL
WARM FROM THE 60S FRIDAY TO WELL INTO THE 70S BY MONDAY...WITH NIGHT
TIME LOWS MOSTLY STAYING ABOVE FREEZING.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
15Z UPDATE...AS OF 15Z SKIES HAVE CLEARED IN EVERY LOCATION
EXCEPT FOR EKN AND BKW. BASED ON THE CURRENT WEST TO EAST
PROGRESSION OF STRATUS FIELD...IT SHOULD NOT BE MUCH MORE THAN AN
HOUR FOR THOSE SITES TO RISE TO VFR AS WELL AND ALL SITES LOOK TO
REMAIN VFR WITH HIGH PRESSURE MOVING OVERHEAD.

PREVIOUS DISCUSSION...
HIGH PRESSURE IS MOVING OVER THE AREA WITH MOSTLY CLEAR SKIES AND
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

GENERALLY LIGHT NORTHERLY WINDS EXPECTED THROUGH THE TAF PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: NONE

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR WVZ007>011-
     016>020-027>032-039-040.
OH...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR OHZ066-067-
     075-076-083>087.
KY...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...KTB/JMV/MZ
NEAR TERM...MZ/MPK
SHORT TERM...KTB
LONG TERM...JMV
AVIATION...MPK
Hazardous weather outlook, Apr 12, 3:44 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
344 AM EDT TUE APR 12 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-027>032-
039-040-130745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
344 AM EDT TUE APR 12 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FREEZE WARNING EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ005-006-013>015-024>026-033>038-046-047-130745-
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
344 AM EDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:33 AM EDTFreeze WarningRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more29 hr

Nearby

Frost Advisories in West Virginia, 2016Frost Advisories in Virginia, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.